Drought, Vilas
- When
- June 12, 6:00 AM CST to June 18, 6:00 PM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Thunderstorms that moved across Wisconsin on June 18th produced widespread rainfall amounts in excess of one inch over the northern part of the state. This rainfall brought an end to the D2, severe drought, conditions present across parts of northern Wisconsin, including northwest Vilas County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that moved across Wisconsin on June 18th produced widespread rainfall amounts in excess of one inch over the northern part of the state. This rainfall brought an end to the D2, severe drought, conditions present across parts of northern Wisconsin, including northwest Vilas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 12, 2:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT TUE JUN 12 2007 .SYNOPSIS...PATTERN ACRS THE CENTRAL AND ERN CONUS AND SE CANADA CURRENTLY QUITE BLOCKY. MAIN WESTERLIES WERE FLOWING THROUGH THE BASE OF A TROF OVER WRN NOAM...THEN NEWD ARND THE BLOCK AND TOWARD GREENLAND. THE MAIN CHGS DURING THE FCST PERIOD WL BE FOR THE BLOCKING TO VERY SLOWLY WEAKEN. AS IT DOES SO...THE WESTERLIES SHOULD GRADUALLY SAG SWD INTO THE FCST AREA. ALMOST NO CHC OF PCPN EARLY WITH UPR RIDGE ANCHORING THE BLOCK LOCKED IN RIGHT ACRS THE FCST AREA. PCPN CHCS WL BEGIN TO INCR DURING THE LATTER PART OF THE FCST PERIOD WHEN THE RIDGE STARTS TO WEAKEN/SHIFT SE. COULD BE SOME DECENT RAINS LATE IN THE FCST PERIOD AS SIG UPR TROF EMBEDDED IN THE WESTERLIES MIGRATES EWD ACRS THE AREA. TEMPS WL BE ABV NORMAL... EXCEPT NEAR THE LAKE WHERE PERSISTENT ESE FLOW DURING THE DAYS WILL KEEP READINGS COOLER. && .SHORT TERM...TDA/TNGT/WED. UPR RIDGE LOCKED IN OVER THE AREA WL KEEP WX CHANGES MINIMAL. MAIN CHG LIKELY TO BE MOISTURE...AS MODELS WERE CONSISTENT IN SHOWING DRIER AIR CIRCULATING WWD INTO THE AREA TDA. SO LOWERED AFTN DWPTS AND DECREASED CLDS ACRS THE NW PART OF THE FCST AREA. THE SE ALREADY WAS CLR. THAT ALSO SUPPORTED TRIMMING MINS SOME TNGT. THE GFS-BASED MAV HAD A 49 FOR A MIN AT RHI FOR TNGT. THAT SEEMED A BIT LOW SO PULLED BACK INTO THE LOWER 50S FOR NOW AND WL ALLOW THE DAY SHIFT TO SEE HOW MUCH DRIER AIR WORKS INTO THE AREA BEFORE LOWERING ANY FURTHER. RECYCLED TDAS MAXT GRID FOR USE ON WED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... STRONG RIDGE REMAINS OVER THE REGION EARLY IN THE LONG TERM...KEEPING WARM AND DRY CONDITIONS OVER THE REGION THROUGH THURSDAY NIGHT. VARIATIONS BETWEEN MODELS AND RUNS BEGIN TO SHOW FOR FRIDAY AND SATURDAY. MAIN DIFFERENCES OCCUR WITH THE STRENGTH OF DISTURBANCE EXITING THE PACIFIC NORTHWEST. 12Z GFS/GFS ENS/ECMWF WERE IN GOOD AGREEMENT WITH STRENGTH AND LOCATION OF H500 TRACK...WHILE THE 00Z NAM/GEM/GFS DRIVES STRONGER DISTURBANCE AND H500 HEIGHTS FARTHER SOUTH. HAVE LEANED TOWARDS GFS ENS/ECMWF SOLUTION. WEAK SFC FRONT APPROACHES NRN WI ON FRIDAY AND FRIDAY NIGHT. AS FRONT ATTEMPTS TO SLIDE TO THE SOUTH AND EAST AND INTO LINGERING DRY AIR...FORCING LOOKS TO SUBSTANTIALLY WEAKEN OVER NRN WI. WITH EXISTING FORECAST BEING DRY AND FAIRLY STRONG RIDGE IN PLACE...HAVE ONLY BUMPED CLOUD COVER UP WITH THE APPROACH AND PASSAGE OF THE FRONT FOR NOW...BUT PCPN CHANCES MAY BE NEEDED IN THE FUTURE. BEHIND WEAK FRONT AND H500 DISTURBANCE...SECOND WEAK RIDGE BUILDS OVER THE NORTHERN PLAINS FOR THE WEEKEND...WHICH SHOULD BRING CONTINUED WARM AND DRY CONDITIONS TO THE AREA. NEXT SYSTEM APPROACHES THE REGION FOR THE BEGINNING OF THE WEEK...AS TROUGH BEGINS TO INTENSIFY OVER THE ROCKIES. EXISTING FORECAST LOOKS TO BE IN GOOD SHAPE ON TIMING OF PCPN...CONSIDERING THE DIFFERENCES SEEN IN THE MODELS. && .AVIATION...VRF CONDITIONS EXPECTED THRU PERIOD AS UPR RIDGE DOMINATES THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/SRF WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT TUE JUN 12 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEKEND AND EARLY NEXT WEEK. IT IS TOO EARLY TO MAKE A RELIABLE ESTIMATE OF THE SEVERE RISK POSED BY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-131100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEKEND AND EARLY NEXT WEEK. IT IS TOO EARLY TO MAKE A RELIABLE ESTIMATE OF THE SEVERE RISK POSED BY THE STORMS. SKOWRONSKI/SRF WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44886.